MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER
Catalog Number 365716
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when attempting to remove foley nursing staff was unable to deflate balloon.Urology was called to the bedside and was able to remove but this caused significant trauma to the urethra and bleeding from the meatus.It was unknown what medical intervention was provided.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that when attempting to remove foley nursing staff was unable to deflate balloon.Urology was called to the bedside and was able to remove but this caused significant trauma to the urethra and bleeding from the meatus.Per follow up via email on 20may2024, this was the only lot that they had this particular issue with.Outside of urethral trauma at time of removal there had been no reported patient impact associated with this.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It was unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be user related (example: over aspirated, incorrect syringe/collapse lumen/sac close eye/valve damage).A potential root cause for this failure mode could be, thin rubberize wall that causing collapse/pinch inflation lumen under the balloon or along the shaft.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon.Caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.Balloon burst can lead to premature deflation."visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities 3cc balloon: use 5cc sterile water 5cc balloon: use 10cc sterile water 15cc balloon: use 20cc sterile water 20cc balloon: use 25cc sterile water 30cc balloon: use 35cc sterile water 40cc balloon: use 45cc sterile water 75cc balloon: use 50cc sterile water do not exceeded recommended capacities." to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19309928
Report Number1018233-2024-02703
Device Sequence Number6816390
Product Code EZC
UDI-Device Identifier00801741077746
UDI-Public(01)00801741077746
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number365716
Device Lot NumberNGHY0700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown